MAUDE Adverse Event Report: ICU MEDICAL, INC BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

ICU MEDICAL, INC BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 670190
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
It was reported that the cuff tore and leaked fluid.The cannula was in use for approximately four weeks and it was removed and cleaned about twice during that time.The issue occurred one hour after the cannula was inserted.A new cannula was inserted immediately.The incident occurred while in use with the patient, at an intensive care shared living community.The operator of the device at the time of the incident was a healthcare professional.There was no human harm or adverse event, and no medical intervention was needed.
 
Additional Manufacturer Narrative
G4 - pma/510(k) #: corrected.D3 - postal code, h3, h6: updated.The suspect product was returned for evaluation.Visual inspection confirmed that there were no anomalies found.Functional testing was performed and was found that there was a pinhole leak in cuff that occurred after inflation.Closer examination revealed that there was a tear on the trach cuff.The allegation made by the complainant was confirmed and the probable root cause was determined to be cuff damage.

Brand Name
BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
ICU MEDICAL, INC
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key25129459
Report Number3012307300-2026-04754
Device Sequence Number13330163
Product Code JOH
UDI-Device Identifier15021312006094
UDI-Public(01)15021312006094
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number670190
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2026
Supplement Date Received by Manufacturer06/11/2026
Initial Report FDA Received Date05/08/2026
Supplement Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown